Police Officer Overdoses After Dusting Fentanyl Off His Uniform

Fentanyl is extremely dangerous.

Today, news of a recent near fatal accident out of East Liverpool, Ohio reminds us just how lethal the powerful opioid can be.

A police officer in East Liverpool, Ohio, collapsed and was rushed to the hospital after he brushed fentanyl residue off his uniform, allowing the drug to enter his system through his hands. The officer had apparently encountered the opioid earlier in the day while making a drug bust.

“This is scary. He could have walked out of the building and left and he could have passed out while he was driving. You don’t even know it’s there on his clothes,” said East Liverpool Police Chief John Lane.

“His wife, kids and his dog could be confronted with it and boom, they’re dead. This could never end.”

The accident took place last Friday night after East Liverpool officers made a traffic stop and detained two men they believe were involved in a drug transaction.

“Once they got blocked in, they (the suspects) tried to dispose of the evidence in the vehicle,” East Liverpool Captain Patrick Wright said. “There was white powder on the seat, on the floor, on the guys’ shoes, and on his clothing.”

After arresting the two men, East Liverpool Police Officer Chris Green was wrapping his shift in the break room of the police station when one of his colleagues pointed out he had something on his uniform. Green proceeded to “dust” off the white powder off with his bare hands.

Within minutes, he began feeling ill.

“I started talking weird. I slowly felt my body shutting down. I could hear them talking, but I couldn’t respond. I was in total shock,” Green said.

Green, who had been wearing gloves up til that point, collapsed on the floor. Police believe he was experiencing an overdose.

Fentanyl can be up to 100 times more potent than morphine and 30 to 50 times more potent than heroin. Just a quarter of a milligram — a few granules — can kill you.

Paramedics administered Green with a dose of Narcan, an opioid antidote, to reverse the effects and rushed him to a hospital.

Experts say the effects of fentanyl can be felt when absorbed through the skin or accidentally inhaled, making the drug hazardous to anyone who comes into contact with it.

“It’s time our state government drafts legislation to protect our safety forces from these harmful drugs,” the City of East Liverpool said in a Facebook post. “Those in possession not only pose a risk to themselves but everyone they come into contact with as well.”

(Source)

If you know someone who might like this, please click “Share!”